Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

1 Bump

birth control

does the birth control make you lose your period? and for how many months?

Answer Question
 
jasmines25mom

Asked by jasmines25mom at 9:57 AM on Dec. 2, 2010 in Health

Level 4 (31 Credits)
Answers (10)
  • Depends on which birth control.
    ballewal

    Answer by ballewal at 10:01 AM on Dec. 2, 2010

  • Some birth control like Depo can make you lose your period. The pill depending on what kind you get will either give you a 30day cycle or a 90 day cycle. I dont know about the IUD...
    AingealsBabies

    Answer by AingealsBabies at 10:02 AM on Dec. 2, 2010

  • i use the shot
    jasmines25mom

    Comment by jasmines25mom (original poster) at 10:06 AM on Dec. 2, 2010

  • When I was on the shot, I bled for the 1st 3mths until I got my 2nd shot, then they stopped all together. Coming off the shot, I bled for 2mths, then it when back to normal.
    AingealsBabies

    Answer by AingealsBabies at 10:12 AM on Dec. 2, 2010

  • oh because i got it in october but this last month i didnt get my period. is there a possibility that i can get pregnant?
    jasmines25mom

    Comment by jasmines25mom (original poster) at 10:18 AM on Dec. 2, 2010

  • depend on the birth control. there one where you only have about 4 periods a year.
    HomeAlone45

    Answer by HomeAlone45 at 12:06 PM on Dec. 2, 2010

  • if you think you are pregnant. you should take a tset to be sure.
    HomeAlone45

    Answer by HomeAlone45 at 12:08 PM on Dec. 2, 2010

  • The only birth control that is 100% effective is abstinance. Any birth control has a failure rate associated with it.

    Depending on the type you use, you could have no period, break thru bleeding, or a regular period.

    If you think you are pregnant, take a test.
    Jademom07

    Answer by Jademom07 at 12:12 PM on Dec. 2, 2010

  • I've been on ortho tricyclen lo for almost 3 years, and I still have regular periods. It just depends on what you take.
    bandgeek521

    Answer by bandgeek521 at 1:13 PM on Dec. 2, 2010

  • I got the shot in July and didn't get a period until after I got back on the pill. I didn't start until the last day of of pack of pills, and bled a little until almost the end of the first week of this month. I had a period in June, got the shot in July, and didn't get another one until the end of November. I didn't get a period until the last week I had the Mirena (I had it for about 8 months). Most combination birth controls don't stop your period, but the shot can and so can the Mirena. Those are the only two I know of that can stop it.
    Mrs.BAT

    Answer by Mrs.BAT at 2:16 PM on Dec. 2, 2010

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.